Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 37, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 21, 2001, 2:47 PM EDT for Beaufort County, South Carolina. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 2:47 PM EDT (18:47 UTC)
- Expired
- Jun 21, 2001, 3:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Beaufort County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:55 PM EDT | Thunderstorm Wind 50 E | Bluffton, SC | Large limbs and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 211847 SVRCHS SCC013-211915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 247 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BEAUFORT COUNTY IN SOUTHERN SOUTH CAROLINA. * UNTIL 315 PM EDT. * AT 247 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF BLUFFTON...OR ABOUT 9 MILES WEST OF HILTON HEAD ISLAND...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BLUFFTON. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ NNNN SLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:30 AM EDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jun 21, 9:30 AM EDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 930 AM EDT THU JUN 21 2001 AREA SOUNDINGS INDICATING AMS NOT QUITE AS UNSTABLE AS WED...BUT CONVECTION IS FIRING NONETHELESS. 12Z CHS SOUNDING SHOWING A SMALL CAP WHICH SHUD ERODE AS TEMPS SOAR THRU THE 80S. FFC SOUNDING SHOWING BEST OVERALL MOISTURE ACROSS THE REGION. WITH A PREDOMINANT WSW FLOW ALBEIT WEAK...MOISTURE SHUD INCREASE ACROSS THE CWA THIS AFTN FROM W TO E. 06Z MESOETA SHOWING A DECENT S/WV OVER CENTRAL GA WHICH WILL SLOWLY MOVE THRU THE CWA LATER THIS AFTN THRU TNGT. MESOETA NOT SHOWING ANY LIFT OR PCPN THO. WV SATLT AND RUC ALSO SHOWING THIS S/WV WITH DECENT MID-LVL DRYING NOW MOVG THRU NW GA. SINCE PCPN IS ALREADY DEVELOPING...SEE NO REASON WHY SCATTERED SHRA/TSRA WONT BE COMMON THIS AFTN. HIEST 00Z GUIDANCE POPS OVER WRN GA CWA AND WILL RAISE POPS TO 40 THERE AS PCPN IS ALREADY APPROACHING. MSAS SHOWING AXIS OF BEST INSTABILITY AROUND THE SAME AREA AS YESTERDAY FROM THE CENTRAL AND SRN COAST OF SC BACK INTO CENTRAL GA. WILL KEEP 30 POPS FOR THE REST OF THE CWA. P/CLOUDY SKY COVER SHUD WORK ALL AREAS. VERY WEAK SFC PG THIS MORNING SHUD LEAD TO AN EARLY SEABREEZE ALG THE COAST. WILL KNOCK HIGH TEMPS IN COASTAL ZONES BACK TO 85-90...OTRW TEMPS LOOK FINE. CWF...PG WEAK WITH WINDS LESS THAN 10 KT AND SEAS GENLY 1-2 FT. WILL MAKE A FEW MINOR TWEAKS FOR INITIAL CONDITIONS. FCSTID = 20 CHS 89 71 90 70 / 30 10 30 40 SAV 90 70 90 69 / 30 20 30 40 CHL 86 73 90 72 / 30 10 30 40 NBC 89 72 90 71 / 30 10 30 40 RBW 90 70 90 68 / 30 20 40 40 .CHS... GA...NONE. SC...NONE. TJR
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:53 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 37 min |
| Jun 21, 1:32 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 28 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.